Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Birmingham, AL

May 6, 2012Dallas County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 6, 2012, 11:48 AM CDT for Dallas County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 11:48 AM CDT (16:48 UTC)
Expired
May 6, 2012, 12:15 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Dallas County, AL

The radar

The Birmingham radar (KBMX), 124 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 11:55 AM CDTHAIL 1Carlowville, ALQUARTER SIZE HAIL BRIEFLY COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2479 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS54 KBMX 061648
SVRBMX
ALC047-061715-
/O.NEW.KBMX.SV.W.0118.120506T1648Z-120506T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1148 AM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1215 PM CDT

* AT 1143 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF
  SNOW HILL...OR 19 MILES EAST OF CAMDEN...AND MOVING SOUTHWEST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINTER...CARLOWVILLE AND TILDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3204 8716 3215 8716 3215 8690 3204 8691
TIME...MOT...LOC 1648Z 024DEG 6KT 3208 8700

$$

MA
1 follow-up statement
204 
WWUS54 KBMX 061705
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CDT SUN MAY 6 2012

ALC047-061715-
/O.CON.KBMX.SV.W.0118.000000T0000Z-120506T1715Z/
DALLAS AL-
1205 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
DALLAS COUNTY UNTIL 1215 PM CDT...

AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ACKERVILLE...OR 15 MILES NORTHEAST OF CAMDEN...MOVING WEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TILDEN.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3213 8716 3213 8697 3204 8695 3204 8716
TIME...MOT...LOC 1705Z 081DEG 9KT 3208 8707

$$

MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 10:25 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 6, 10:25 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT SUN MAY 6 2012

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

TENNESSEE MCS ACTIVITY OVERNIGHT HAS PUSHED INTO CENTRAL ALABAMA
THIS MORNING. THE NORTHEAST QUADRANT HAS STABILIZED AS THE STORMS
DEVELOPED AND MOVED THROUGH THIS MORNING. THE OUTFLOW FROM THIS
ACTIVITY HAS MOVED SOUTHWESTWARD AND EAST WITH THUNDERSTORMS
DEVELOPING FROM NEAR CLAYTON TO AUTAUGAVILLE TO CENTREVILLE AND
ANOTHER BATCH MOVING INTO CENTRAL GEORGIA. THE ATMOSPHERE REMAINS
MODERATELY UNSTABLE AHEAD OF THE OUTFLOW WITH IMPRESSIVE MID LEVEL
LAPSE RATES. THEREFORE...EXPECT ROBUST UPDRAFTS/DOWNDRAFTS WILL BE
POSSIBLE WITH ACTIVITY AS IT MOVES SOUTHWARD. DAMAGING WIND GUSTS
AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY.

CONDITIONS WILL HAVE A HARD TIME DESTABILIZING AGAIN THIS AFTERNOON
FOR THE NORTHEAST HALF DUE TO THE CLOUD COVER AND RAIN.
THEREFORE...THE HAZARDOUS THREATS SHOULD DECREASE NORTHEAST TO
SOUTHWEST THROUGH 3 PM. CAN NOT RULE OUT AN ADDITIONAL ISOLATED
SEVERE STORM DEVELOPING LATE THIS AFTERNOON...BUT COVERAGE SHOULD
NOT BE TOO LARGE.

75

&&

.AVIATION...
12Z TAF DISCUSSION.

CLUSTERS OF THUNDERSTORMS CONTINUE ALONG AN OUTFLOW BOUNDARY HEADING
SOUTHWARD FROM MIDDLE TN...AND A NORTHWEST-SOUTHEAST ORIENTED
STATIONARY FRONT ACROSS NORTHEAST ALABAMA. THESE STORMS WILL BRING A
FEW HOURS OF STORMY WEATHER TO ANB AND ASN THIS MORNING...WITH THE
CONVECTION LIKELY BUILDING SOUTH AND SOUTHWESTWARD INTO BHM AND EET
WITHIN A COUPLE HOURS OF THE 12Z TAF VALID TIME. MY GUT FEELING
RIGHT NOW IS THAT THE SOUTHBOUND OUTFLOW WILL KEEP MOVING THAT
WAY...AND BE THE "LAST HURRAH" FOR CONVECTION FOR THESE AREAS. SO
THE KEY THEN BECOMES TRYING TO TIME THE OUTFLOWS PROGRESS. I'VE NOT
INCLUDED A THUNDERSTORM CONDITION AT TCL YET...AS IT APPEARS THAT
THE BULK OF THE RAIN SHOULD STAY TO THE EAST OF THERE. IF THAT
CHANGES...WE CAN UPDATE. I'VE ALSO NOT INCLUDED ANT THUNDER AT MGM
OR TOI...SIMPLY BECAUSE MY CONFIDENCE (IN THE OUTFLOW CONTINUING TO
SET OFF STORMS FARTHER SOUTH) WAS NOT AS HIGH AS THE NORTHERN TAF
LOCATIONS.

/61/

NOTE***THE NATIONAL WEATHER SERVICE IS ISSUING SEASONAL TERMINAL
FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECASTS WILL LAST THROUGH AT LEAST THE
9TH OF MAY. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN
TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST.

&&

.PREV DISCUSSION...
/440 AM CDT SUN MAY 6 2012/.

KEEPING AN EYE ONCE AGAIN ON A CLUSTER OF STORMS... BUT THIS
MORNING THEY ARE CLOSER TO HOME. CLUSTER IS MOVING SE ACROSS W/C
TN. SCATTERED CONVECTION IS DEVELOPING ACROSS NE AL MOVING IN THE
SAME TRACK AS WELL. ALL OF THIS ACTIVITY IS IN CONJUNCTION WITH
THE 2ND DISTURBANCE THAT WE WERE WATCHING YESTERDAY TO OUR W.
THIS SHORTWAVE HAS CIRCLED AROUND TO THE E AND NOW SE AROUND THE
UPPER RIDGE CENTERED OVER THE SW GULF. OVERALL THINKING WITH THIS
SHORTWAVE HAS NOT CHANGED MUCH SINCE YESTERDAY. AS THE SHORTWAVE
AND ASSOCIATED ACTIVITY AND POTENTIAL MOVE SE DURING THE
MORNING...IT WILL MAINLY AFFECT THE E PORTIONS OF C AL TODAY...
WITH AN ISOLATED RISK FOR A STRONG TO SEVERE STORM...BUT OVERALL
THIS IS A WEAK DISTURBANCE. ALTHOUGH THE ENVIRONMENT WILL BE
UNSTABLE... THERE IS MINIMAL FOCUS AND SHEAR TO WORK WITH. THE
MAIN DESTRUCTIVE FORCE TODAY WILL BE HEATING TO POSSIBLY BREAK THE
CAP AND IGNITE A FEW STORMS. MAIN THREATS IN ANY POP UPS WILL BE
LARGE HAIL AND DOWNBURST WINDS.

AS WE MOVE INTO MONDAY...AGAIN THINKING HAS CHANGED ONLY A LITTLE.
OUR PATTERN IS CHANGING...WITH TODAY'S SHORTWAVE ENERGY MOVING TO
THE SE AND AWAY. ANOTHER SMALL RIPPLE SHOULD MOVE THROUGH DURING
THE DAY ACROSS N AL...BUT WEAKER THAN TODAY. OVERALL MOISTURE WILL
INCREASE AS WE MOVE THROUGH MONDAY AHEAD OF OUR NEXT APPROACHING
FRONTAL SYSTEM. BY MONDAY NIGHT...THIS SYSTEM WILL HAVE PUSHED SE
ACROSS THE C U.S. INTO W TN/AR...A TAD SLOWER THAN YESTERDAY'S
RUN. ALTHOUGH MOST OF THE STRONGER ACTIVITY ASSOCIATED WITH THE
FRONT SHOULD BE FURTHER N CLOSER TO THE SURFACE LOW AS IT MOVES
ACROSS THE OHIO VALLEY...SOME POSSIBLE STRONG CONVECTION
ASSOCIATED WITH LINE COULD AFFECT THE NW COUNTIES AS EARLY AS TUES
PRE DAWN HOURS DEPENDING ON TIMING. THE BULK OF THE FRONT SHOULD
MOVE THROUGH LATE TUESDAY INTO WEDNESDAY...AGAIN SLIGHTLY SLOWER
THAN YESTERDAY. SEVERE RISK AT THIS TIME CONTINUES TO BE ON THE
LOW END WITH THE MAIN ENERGY WELL TO OUR NE AS THE FRONT MOVES
THROUGH.

MODELS CONTINUE TO HAVE PRECIP ENDING LATE IN THE DAY WED INTO WED
EVENING SE WITH THE PASSAGE OF THE UPPER TROUGH FOLLOWING THE
FRONT WHICH SHOULD USHER IN SOME DRIER AND COOLER AIR INTO THE
AREA.

AS FOR RE-ENTRY OF RAIN CHANCES FOR NEXT WEEKEND. MODELS ALTHOUGH
NOT ENTIRELY IN AGREEMENT...BUT ARE BOTH AGREEING WITH A SLIGHTLY
SLOWER ARRIVAL OF THE UPPER LOW ACROSS THE SOUTHERN U.S. AND
THUS ONLY LOW POPS S AT THIS TIME FOR THE WEEKEND. HOWEVER...POPS
FOR NEXT WEEKEND ARE NOT ONLY DEPENDENT ON TIMING OF THE LOW BUT
HOW FAR S THE EVENTUAL TRACK IS AS TO WHETHER OR NOT SIGNIFICANT
OR INCONSEQUENTIAL RAIN OCCURS.

08/MNK

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 6, 11:00 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT SUN MAY 6 2012

ALZ011>015-017>050-071345-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1100 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON...WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THERE
IS NOT A THREAT FOR TORNADO ACTIVITY. THE MAIN AREA FOR POTENTIAL
SEVERE WEATHER WILL GENERALLY BE WEST OF INTERSTATE 65 AND SOUTH OF
INTERSTATE 20. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER 7 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS...WITH DAMAGING
WINDS AND LARGE HAIL...FROM MONDAY AFTERNOON THROUGH TUESDAY...AS A
COLD FRONT APPROACHES AND SLOWLY MOVES THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY...AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY...DUE TO
THE SEVERE THUNDERSTORM THREAT.

In the hours before

Special weather statement, May 6, 10:50 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1050 AM CDT SUN MAY 6 2012

ALZ032-033-061630-
HALE AL-PERRY AL-
1050 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY AND EASTERN HALE
COUNTIES UNTIL 1130 AM CDT...

AT 1048 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
GREENSBORO TO 5 MILES SOUTHWEST OF HEIBERGER...AND MOVING SOUTH AT 5
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MARION...
  GREENSBORO...
  FOLSOM...
  JUDSON COLLEGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3282 8753 3276 8729 3257 8731 3266 8762
TIME...MOT...LOC 1550Z 014DEG 5KT 3275 8750 3272 8737

MA
Local storm report, May 6, 10:58 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HAIL             AUTAUGAVILLE            32.43N 86.66W
05/06/2012  E1.00 INCH       AUTAUGA            AL   PUBLIC

            QUARTER SIZE HAIL JUST WEST OF AUTAUGAVILLE ALONG HIGHWAY
            14.

&&
Special weather statement, May 6, 11:01 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT SUN MAY 6 2012

ALZ042-061645-
LOWNDES AL-
1101 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES COUNTY UNTIL
1145 AM CDT...

AT 1057 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF GORDONVILLE...OR 8 MILES SOUTHWEST
OF MOSSES...MOVING SOUTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MOUNT WILLING...
  FOSTORIA...
  FARMERSVILLE...
  CLOVER HILL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3196 8686 3204 8686 3204 8691 3209 8691
      3220 8686 3216 8665 3196 8668 3196 8685
TIME...MOT...LOC 1601Z 014DEG 5KT 3210 8678

MA
Local storm report, May 6, 11:09 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HAIL             HOLLY POND              34.17N 86.62W
05/06/2012  E0.25 INCH       CULLMAN            AL   PUBLIC

0815 AM     HAIL             LEEDS                   33.55N 86.56W
05/06/2012  E0.25 INCH       JEFFERSON          AL   PUBLIC

0829 AM     HAIL             4 ESE COLUMBIANA        33.15N 86.54W
05/06/2012  E0.88 INCH       SHELBY             AL   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL AT JCT OF HWY 145 AND CR 28.

0905 AM     HAIL             SHELBY COUNTY AIRPORT   33.18N 86.78W
05/06/2012  E0.25 INCH       SHELBY             AL   NWS EMPLOYEE

            PEA SIZE HAIL OBSERVED AT THE SHELBY COUNTY AIRPORT.

0940 AM     HAIL             STANDING ROCK           33.08N 85.25W
05/06/2012  E0.25 INCH       CHAMBERS           AL   EMERGENCY MNGR

            FIRE DEPARTMENT REPORTS DIME SIZE HAIL IN THE STANDING
            ROCK AREA.

0950 AM     HAIL             STANDING ROCK           33.08N 85.25W
05/06/2012  E1.00 INCH       CHAMBERS           AL   911 CALL CENTER

0950 AM     HAIL             4 SE JEMISON            32.92N 86.70W
05/06/2012  E0.50 INCH       CHILTON            AL   TRAINED SPOTTER

            QUARTER TO HALF INCH HAIL REPORTED ALONG COLLINS CHAPEL
            ROAD.

1028 AM     HAIL             AUTAUGAVILLE            32.43N 86.66W
05/06/2012  E1.00 INCH       AUTAUGA            AL   PUBLIC

            QUARTER SIZE HAIL JUST WEST OF AUTAUGAVILLE ALONG HIGHWAY
            14.

1028 AM     HAIL             AUTAUGAVILLE            32.43N 86.66W
05/06/2012  E0.88 INCH       AUTAUGA            AL   PUBLIC

            NICKEL SIZE HAIL REPORTED IN AUTAUGAVILLE.

&&
Special weather statement, May 6, 11:25 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 AM CDT SUN MAY 6 2012

ALZ046-049-050-061715-
BARBOUR AL-BULLOCK AL-PIKE AL-
1125 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE...SOUTHWESTERN
BARBOUR AND SOUTHERN BULLOCK COUNTIES UNTIL 1215 PM CDT...

AT 1120 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF BOOT HILL...OR 11 MILES NORTHEAST OF
BRUNDIDGE...MOVING SOUTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BRUNDIDGE...
  CLIO...
  BANKS...
  DOSTER...
  MONTICELLO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3162 8588 3193 8585 3196 8564 3162 8551
      3161 8587
TIME...MOT...LOC 1625Z 353DEG 11KT 3186 8574

MA
Special weather statement, May 6, 11:38 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 AM CDT SUN MAY 6 2012

ALZ040-042-061730-
DALLAS AL-LOWNDES AL-
1138 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND SOUTHERN
DALLAS COUNTIES UNTIL 1230 PM CDT...

AT 1134 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 9 MILES NORTHEAST OF SNOW HILL...OR 15 MILES WEST OF
MOSSES...MOVING NEARLY STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3196 8686 3204 8687 3204 8711 3217 8710
      3216 8680 3196 8680 3196 8685
TIME...MOT...LOC 1638Z 172DEG 2KT 3211 8691

MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTSpecial Weather StatementBMXCalhoun45 min
May 5, 7:06 PM CDTSevere Thunderstorm WarningBMXCalhoun39 min
May 5, 7:38 PM CDTSpecial Weather StatementBMXRandolph52 min
May 6, 4:17 AM CDTSpecial Weather StatementBMXCalhoun, Etowah58 min
May 6, 5:33 AM CDTSpecial Weather StatementBMXCalhoun, Etowah57 min
May 6, 6:14 AM CDTSpecial Weather StatementBMXSt. Clair46 min
May 6, 6:20 AM CDTSpecial Weather StatementBMXTalladega55 min
May 6, 6:48 AM CDTSevere Thunderstorm WarningBMXClay, St. Clair, Talladega42 min
May 6, 6:53 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph20 min
May 6, 7:29 AM CDTSpecial Weather StatementBMXClay, Randolph, Talladega31 min
May 6, 7:47 AM CDTSpecial Weather StatementBMXSt. Clair43 min
May 6, 8:33 AM CDTSpecial Weather StatementBMXShelby42 min
May 6, 9:04 AM CDTSpecial Weather StatementBMXRandolph41 min
May 6, 9:13 AM CDTSpecial Weather StatementBMXChilton47 min
May 6, 9:28 AM CDTSevere Thunderstorm WarningBMXChambers, Randolph32 min
May 6, 10:01 AM CDTSpecial Weather StatementBMXBibb44 min
May 6, 10:05 AM CDTSpecial Weather StatementBMXAutauga40 min
May 6, 10:16 AM CDTSevere Thunderstorm WarningBMXAutauga, Lowndes29 min
May 6, 10:25 AM CDTSpecial Weather StatementBMXDallas50 min
May 6, 10:50 AM CDTSpecial Weather StatementBMXPerry40 min
May 6, 11:01 AM CDTSpecial Weather StatementBMXLowndes44 min
May 6, 11:25 AM CDTSpecial Weather StatementBMXPike50 min
May 6, 11:38 AM CDTSpecial Weather StatementBMXLowndes52 min
May 6, 12:09 PM CDTSpecial Weather StatementBMXRussell36 min
May 6, 12:15 PM CDTSpecial Weather StatementBMXPike30 min
May 6, 12:27 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike33 min
May 6, 12:41 PM CDTSpecial Weather StatementBMXMarengo49 min
May 6, 12:44 PM CDTSpecial Weather StatementBMXBarbour46 min
May 6, 12:56 PM CDTSevere Thunderstorm WarningBMXPike34 min
May 6, 12:57 PM CDTSevere Thunderstorm WarningBMXBarbour, Russell48 min
May 6, 1:27 PM CDTSevere Thunderstorm WarningBMXBarbour33 min
May 6, 1:33 PM CDTSpecial Weather StatementBMXMarengo42 min
May 6, 2:11 PM CDTSpecial Weather StatementBMXMarengo49 min
May 6, 3:08 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery37 min
May 6, 3:43 PM CDTSevere Thunderstorm WarningBMXMontgomery32 min
May 6, 4:15 PM CDTSpecial Weather StatementBMXMontgomery45 min
May 6, 5:01 PM CDTSpecial Weather StatementBMXWinston44 min
May 6, 5:24 PM CDTSpecial Weather StatementBMXShelby51 min
May 6, 5:26 PM CDTSpecial Weather StatementBMXShelby49 min
May 6, 5:36 PM CDTSpecial Weather StatementBMXWinston39 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningBMXMarion, Winston45 min
May 6, 5:46 PM CDTSevere Thunderstorm WarningBMXWalker, Winston44 min
May 6, 5:48 PM CDTSevere Thunderstorm WarningBMXJefferson42 min
May 6, 6:01 PM CDTSpecial Weather StatementBMXCherokee44 min
May 6, 6:26 PM CDTAreal Flood AdvisoryBMXWalker, Winston3 hr
May 6, 6:28 PM CDTSpecial Weather StatementBMXWalker, Winston47 min
May 6, 6:29 PM CDTSpecial Weather StatementBMXJefferson46 min
May 6, 6:35 PM CDTSpecial Weather StatementBMXLamar40 min
May 6, 6:43 PM CDTSevere Thunderstorm WarningBMXWalker, Winston47 min
May 6, 6:45 PM CDTSpecial Weather StatementBMXCleburne45 min
May 6, 6:51 PM CDTSevere Thunderstorm WarningBMXLamar39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.